Whippets Drug Overdose | Banyan Boca

Whippets Drug Overdose

whippets drug overdose
 

Many people have begun inhaling a gas called nitrous oxide to get high.

Nitrous oxide, also referred to as laughing gas or noz, is a colorless and odorless gas that’s often used as a mild sedative or to treat pain. Whippets, or whippits, refers to the recreational use of nitrous oxide and are often inhaled via whipped cream canisters. Whippets work by activating GABA receptors to slow nerve activity in the brain, producing a sense of relaxation. They also activate the release of a neurotransmitter called norepinephrine, which blocks pain signaling between the brain and body. Like many other drugs, nitrous oxide is often purchased online for recreational use. However, many of these individuals don’t realize their risk of a whippets drug overdose. As a drug and alcohol treatment center in Boca, we’re aware that the misuse or abuse of laughing gas can be just as harmful as any other substance.


Can You Overdose On Whippets?

Yes, you can overdose on whippets. Although nitrous oxide is generally safe when used medically and appropriately, it can cause an overdose when misused or abused. A laughing gas overdose occurs when a person inhales too much of it, causing intoxication. When people use whippets recreationally, they neglect the importance of oxygen. Usually, when nitrous oxide is administered in a medical setting, patients are given oxygen periodically during the treatment or for a few minutes after. Oxygen mitigates the side effects of whippets and reduces the possibility of an overdose. When nitrous oxide is taken recreationally, the importance of oxygen is ignored. When a person inhales too much of it, it can lead to severe side effects as well as nitrous oxide overdose symptoms. Because whippets can also cause psychological dependence, it’s important to receive residential drug treatment sooner rather than later.


Symptoms of a Whippets Drug Overdose

A nitrous oxide overdose occurs when the individual has inhaled too much. This is a common occurrence in people who have become accustomed to using whippets frequently and have developed a tolerance to a certain dose.


Common laughing gas overdose symptoms include:

  • Asphyxia, when the body lacks oxygen to the point of losing consciousness or dying
  • Headache
  • Dizziness
  • Confusion
  • Decrease in blood pressure, which can also cause loss of consciousness
  • Irregular heart rate
  • Seizures

With frequent use and frequent incidents of overdose, severe brain damage can occur. Because whippets deprive the brain and body of oxygen, it can cause long-term health problems. Overdose is one of the many dangerous effects of whippets. Abuse of nitrous oxide can also cause dependence, organ damage, psychosis, nerve damage, and more. Those who are unable to quit using whippets on their own can receive help from our team of addiction experts at Banyan Treatment Centers Boca.



A whippet overdose can be life-threatening. Any form of substance abuse should never be taken lightly. Those who have become dependent on drugs or alcohol can get help at our rehab facility. Call Banyan Boca now at 888-280-4763 to learn more about our detox programs and levels of addiction care.


Get the help you need today at Banyan Boca Raton.

Don't surrender your life to addiction, take control and get your life back today. We've helped thousands of people empower themselves to take back control of their lives. It's time for your roots to grow in new soil!


Alyssa
Alyssa
Alyssa is Banyan’s Director of Digital Marketing & Technology. After overcoming her own struggles with addiction, she began working in the treatment field in 2012. She graduated from Palm Beach State College in 2016 with additional education in Salesforce University programs. A part of the Banyan team since 2016, Alyssa brings over 5 years of experience in the addiction treatment field.